MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® I.C. FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® I.C. FOLEY CATHETER
Model Number 0166SI16
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported event was inconclusive, as the device was not returned for evaluation.However, a potential root cause for this failure mode could be user related (example: contact with sharp object)/ / exposure to petroleum based products mechanical failure/operator error.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "indication for use: drainage of urine.Recommended inflation capacities: 5ml balloon : use 5ml sterile water, 10ml balloon : use 10ml sterile water, 30ml balloon ; use 35ml sterile water.Do not exceed recommended capacities.Warning: on catheter, do not use ointments or lubricants having a petrolatum base.They will damage latex and may cause balloon to burst.".
 
Event or Problem Description
It was reported the catheter ruptured while being used for cervical dilation.

Brand Name
BARDEX® I.C. FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key9727011
Report Number1018233-2020-01121
Device Sequence Number16875726
Product Code MJC
UDI-Device Identifier00801741016844
UDI-Public(01)00801741016844
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K040658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 02/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model Number0166SI16
Device Catalogue Number0166SI16
Device Lot NumberNGDV2527
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2020
Initial Report FDA Received Date02/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1